My Acne and the prescription meds : My first 2 months
So, it’s been a little over 2 months since I visited the dermatologist. I was prescribed an antibiotic and 2 creams to apply externally. When I first started taking the prescription meds, my acne started to exponentially clear. Now, my skin is clearer than before but the clearance has kinda plateaued. Also, I’m still breaking out a little. Here’s a brief timeline…
Week one and two:
I was starting to break out a little more than usual. The breakouts are not the usual deep-under-the-skin spots but more of the little tiny red ones (the ones that are easy to pop! lol!). I was flaking so much in these initial weeks. My skin was really dry and it looked like it wanted to flake but did not. This meant that my make-up did not adhere to my skin properly and the application was extremely patchy looking.
(I was told by a pharmacist that it’s meant to get worse for the first month as the body/skin starts to get used to the medication. I went to the pharmacist because the doctor did not tell me anything. She also did not seem friendly enough for me to pick up the phone to ask a simple question.)
The remaining weeks up to today:
I am still having breakouts (maybe about 2-3 zits a week) but it has calmed down a little when compared to before taking the medication. The skin has gradually cleared up. However, those really deep spots (the ones that don’t reach the surface) still take quite awhile to go away and sit there for weeks and weeks. Sensitivity wise, my skin is not as bad as in the initial weeks but I still flake around the more sensitive areas like my nose, mouth, eyes and sometimes around the jawline.
To be honest, I have not been feeling great since taking the prescription meds. After taking the antibiotics in the morning, I feel extremely nauseous. Twice, I was about to throw up on the train on the way to work (I had to find a corner and concentrate on my breathing). Depending on the brand of antibiotics, it’s not too bad when I take food with my antibiotics. The nauseous feeling does go away after about 2 hours, so it’s not the whole day. However, I tried one particular generic brand of antibiotics and it just makes me sick THE WHOLE DAY. Recently, my stomach sometimes throws a fit and just hurts for no reason. I actually feel extremely miserable taking my prescriptions and question why I’m doing this to myself.
To make sure I still have a healthy tummy environment, I’ve started taking probiotic drinks like Yakult and started eating yoghurt. Hopefully, this can make my tummy feel better.
Well, here’s the before and after:
I’ll keep you updated on how I go.. let’s hope it gets better from here!